MAUDE Adverse Event Report: STRYKER SPINE-US POSTERIOR LUMBAR CAGE 9MM X 28MM X6DEG - 11MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US POSTERIOR LUMBAR CAGE 9MM X 28MM X6DEG - 11MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955096
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that a tritanium pl cage fractured approximately two-years post-operatively.Revision surgery has not been scheduled.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, and no adverse trends were observed.It was reported that a tritanium pl cage at l4-l5 fractured post-operatively.Initial surgery was performed on (b)(6) 2020.Revision surgery has not been scheduled and it is unknown if the patient fused.Due to lack of information and device not returned, an exact cause of the reported event could not be determined.Potential causes include: patient non-fusion/ poor bone quality of patient/ transit load on the cage over time/ excess post-op activity by patient/ patient fall or external trauma/ extreme surgical techniques outside of the approved ifu used during insertion that result in a cracked cage being implanted, but not identified at the time of implantation, etc.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.A root cause cannot be established.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.
 
Event or Problem Description

Brand Name
POSTERIOR LUMBAR CAGE 9MM X 28MM X6DEG - 11MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13902438
Report Number3004024955-2022-00003
Device Sequence Number4470208
Product Code MAX
UDI-Device Identifier07613327118070
UDI-Public07613327118070
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48955096
Device Catalogue Number48955096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale